×

zbMATH — the first resource for mathematics

Determination of all regular maps of small genus. (English) Zbl 1028.05045
Summary: Complete lists are given of all reflexible orientable regular maps of genus 2 to 15, all nonorientable regular maps of genus 4 to 30, and all (orientable) rotary but chiral (irreflexible) maps of genus 2 to 15 inclusive. On each list the maps are classified according to genus and type (viz. \(\{p, q\}\) where every face is incident with \(p\) edges and every vertex is incident with \(q\) edges). The complete lists were determined with the help of a parallel program which finds all normal subgroups of low index in a finitely-presented group.

MSC:
05C30 Enumeration in graph theory
05C10 Planar graphs; geometric and topological aspects of graph theory
Software:
Magma
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P. Bergau and D. Garbe, Nonorientable and orientable regular maps, in Proceedings of Groups—Korea, 1988, Springer Lecture Notes in Mathematics, Vol. 1398, pp. 29-42, Springer-Verlag, New York/Berlin. · Zbl 0697.57003
[2] Biggs, N.L; White, A.T, Permutation groups and combinatorial structures, London math. society lecture note series, 33, (1979), Cambridge University Press Cambridge · Zbl 0415.05002
[3] Bosma, W; Cannon, J, Handbook of magma functions, (1994), University of Sydney Sydney
[4] Brahana, H.R, Regular maps and their groups, Amer. J. math., 49, 268-284, (1927) · JFM 53.0549.01
[5] M. D. E. Conder and P. Dobcsányi, Applications and adaptations of the low index subgroups procedure, preprint [currently available on the world-wide web at the URL http://www.math.auckland.ac.nz/conder/preprints/lowindex.ps].
[6] Conder, M.D.E; Everitt, B.J, Regular maps on non-orientable surfaces, Geom. dedicata, 56, 209-219, (1995) · Zbl 0832.05053
[7] Coxeter, H.S.M; Moser, W.O.J, Generators and relations for discrete groups, (1980), Springer-Verlag Berlin · Zbl 0422.20001
[8] Dobcsányi, P, Adaptations, parallelisation and applications of the low-index subgroups algorithm, (1999), University of Auckland
[9] Jones, G.A; Singerman, D, Theory of maps on orientable surfaces, Proc. London math. soc., 37, 273-307, (1978) · Zbl 0391.05024
[10] Wilson, S.E, Operators over regular maps, Pacific J. math., 81, 559-568, (1979) · Zbl 0433.05021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.